- The Japanese Society of Internal Medicine
- Internal Medicine (ISSN:09182918)
- pp.2028-18, (Released:2019-02-25)
We herein report the case of a 38-year-old man who developed parkinsonism 4 years after ingesting glyphosate. The patient presented with right-sided bradykinesia and cogwheel rigidity without autonomic symptoms. Magnetic resonance imaging of the brain and [123I]-metaiodobenzylguanidine myocardial scintigraphy were normal. A drastic response to levodopa and the presence of levodopa-induced dyskinesia without strong non-motor symptoms were seen in this patient. We considered that young-onset atypical parkinsonism was associated with a history of sublethal glyphosate ingestion. Epidemiologic investigations have shown that exposure to pesticides is a risk factor for Parkinson' s disease (PD). Our findings support the notion that glyphosate exposure might be related to the onset of PD.